International Journal of Differential Equations

International Journal of Differential Equations / 2009 / Article

Research Article | Open Access

Volume 2009 |Article ID 417606 | 9 pages | https://doi.org/10.1155/2009/417606

Existence of Solutions for Integrodifferential Equations of Fractional Order with Antiperiodic Boundary Conditions

Academic Editor: Juan Jose Nieto
Received13 Aug 2009
Accepted12 Nov 2009
Published23 Dec 2009

Abstract

We discuss the existence of solutions for a nonlinear antiperiodic boundary value problem of integrodifferential equations of fractional order . The contraction mapping principle and Krasnoselskii's fixed point theorem are applied to establish the results.

1. Introduction

Recently, the subject of fractional differential equations has emerged as an important area of investigation. Fractional differential equations arise in many engineering and scientific disciplines as the fractional derivatives describe numerous events and processes in the fields of physics, chemistry, aerodynamics, electrodynamics of complex medium, polymer rheology, and so forth. For some recent development on the subject, see [115] and the references therein.

Integrodifferential equations arise in many engineering and scientific disciplines, often as approximation to partial differential equations, which represent much of the continuum phenomena. Many forms of these equations are possible. For details, see [1620] and the references therein.

Antiperiodic boundary value problems have recently received considerable attention as antiperiodic boundary conditions appear in numerous situations, for instance, see [2125].

In this paper, we prove some existence and uniqueness results for the following antiperiodic fractional boundary value problem: where denotes the Caputo fractional derivative of order , and for ,

with . Here, is a Banach space and denotes the Banach space of all continuous functions from endowed with a topology of uniform convergence with the norm denoted by .

2. Preliminaries

First of all, we recall some basic definitions [2628].

Definition 2.1. For a function the Caputo derivative of fractional order is defined as where denotes the integer part of the real number

Definition 2.2. The Riemann-Liouville fractional integral of order is defined as provided that the integral exists.

Definition 2.3. The Riemann-Liouville fractional derivative of order for a function is defined by provided that the right-hand side is pointwise defined on .

Lemma 2.4 (see [8]). For the general solution of the fractional differential equation is given by where , ().

In view of Lemma 2.4, it follows that for some , ().

Now, we state a known result due to Krasnoselskii [29] which is needed to prove the existence of at least one solution of (1.1).

Theorem 2.5. Let be a closed convex and nonempty subset of a Banach space . Let be the operators such that (i) whenever ; (ii) is compact and continuous; (iii) is a contraction mapping. Then there exists such that

Lemma 2.6. For any the unique solution of the boundary value problem is given by where is the Green's function given by

Proof. Using (2.5), for some constants we have In view of the relations and for we obtain Applying the boundary conditions we find that Thus, the unique solution of (2.6) is where is given by (2.8). This completes the proof.

3. Main Results

To prove the main results, we need the following assumptions:

(), for all , ;(), for all and .

Theorem 3.1. Let be a jointly continuous function satisfying the assumption with . Then the antiperiodic boundary value problem (1.1) has a unique solution.

Proof. Define by Setting and choosing , we show that where For we haveNow, for and for each we obtain where which depends only on the parameters involved in the problem. As therefore is a contraction. Thus, the conclusion of the theorem follows by the contraction mapping principle (Banach fixed point theorem).

Theorem 3.2. Let be a jointly continuous function mapping bounded subsets of into relatively compact subsets of and the assumptions - hold with . Then the antiperiodic boundary value problem (1.1) has at least one solution on .

Proof. Let us fix and consider We define the operators and on as For we find that Thus, It follows from the assumption that is a contraction mapping for Continuity of implies that the operator is continuous. Also, is uniformly bounded on as Now we prove the compactness of the operator In view of we define , , and consequently we have which is independent of So is relatively compact on . Hence, by Arzela Ascoli theorem, is compact on Thus all the assumptions of Theorem 2.5 are satisfied and the conclusion of Theorem 2.5 implies that the antiperiodic boundary value problem (1.1) has at least one solution on .

Example 3.3. Consider the following antiperiodic boundary value problem: Here, , Clearly, So is satisfied with Further Thus, by Theorem 3.1, the boundary value problem (3.9) has a unique solution on

References

  1. V. Daftardar-Gejji and S. Bhalekar, “Boundary value problems for multi-term fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 345, no. 2, pp. 754–765, 2008. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  2. A. Yang and W. Ge, “Positive solutions for boundary value problems of N-dimension nonlinear fractional differential system,” Boundary Value Problems, vol. 2008, Article ID 437453, 15 pages, 2008. View at: Google Scholar | MathSciNet
  3. S. Z. Rida, H. M. El-Sherbiny, and A. A. M. Arafa, “On the solution of the fractional nonlinear Schrödinger equation,” Physics Letters A, vol. 372, no. 5, pp. 553–558, 2008. View at: Publisher Site | Google Scholar | MathSciNet
  4. B. Ahmad, “Some existence results for boundary value problems of fractional semilinear evolution equations,” Electronic Journal of Qualitative Theory of Differential Equations, no. 28, pp. 1–7, 2009. View at: Google Scholar | MathSciNet
  5. B. Ahmad and J. J. Nieto, “Existence of solutions for nonlocal boundary value problems of higher-order nonlinear fractional differential equations,” Abstract and Applied Analysis, vol. 2009, Article ID 494720, 9 pages, 2009. View at: Google Scholar | MathSciNet
  6. B. Ahmad and S. Sivasundaram, “Existence results for nonlinear impulsive hybrid boundary value problems involving fractional differential equations,” Nonlinear Analysis: Hybrid Systems, vol. 3, no. 3, pp. 251–258, 2009. View at: Publisher Site | Google Scholar | MathSciNet
  7. Y.-K. Chang and J. J. Nieto, “Some new existence results for fractional differential inclusions with boundary conditions,” Mathematical and Computer Modelling, vol. 49, no. 3-4, pp. 605–609, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  8. V. Lakshmikantham, S. Leela, and J. V. Devi, Theory of Fractional Dynamic Systems, Cambridge Academic, Cambridge, UK, 2009.
  9. X. Su and S. Zhang, “Solutions to boundary-value problems for nonlinear differential equations of fractional order,” Electronic Journal of Differential Equations, vol. 2009, no. 26, p. 115, 2009. View at: Google Scholar | MathSciNet
  10. V. Gafiychuk, B. Datsko, V. Meleshko, and D. Blackmore, “Analysis of the solutions of coupled nonlinear fractional reaction-diffusion equations,” Chaos, Solitons and Fractals, vol. 41, no. 3, pp. 1095–1104, 2009. View at: Publisher Site | Google Scholar | MathSciNet
  11. M. Benchohra, A. Cabada, and D. Seba, “An existence result for nonlinear fractional differential equations on Banach spaces,” Boundary Value Problems, vol. 2009, Article ID 628916, 11 pages, 2009. View at: Publisher Site | Google Scholar | MathSciNet
  12. A. M. A. El-Sayed and H. H. G. Hashem, “Monotonic solutions of functional integral and differential equations of fractional order,” Electronic Journal of Qualitative Theory of Differential Equations, no. 7, pp. 1–8, 2009. View at: Google Scholar | MathSciNet
  13. M. Benchohra and S. Hamani, “The method of upper and lower solutions and impulsive fractional differential inclusions,” Nonlinear Analysis: Hybrid Systems, vol. 3, no. 4, pp. 433–440, 2009. View at: Publisher Site | Google Scholar
  14. A. Arara, M. Benchohra, N. Hamidi, and J. J. Nieto, “Fractional order differential equations on an unbounded domain,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 2, pp. 580–586, 2010. View at: Publisher Site | Google Scholar
  15. Y. Tian and A. Chen, “The existence of positive solution to three-point singular boundary value problem of fractional differential equation,” Abstract and Applied Analysis, vol. 2009, Article ID 314656, 18 pages, 2009. View at: Publisher Site | Google Scholar | MathSciNet
  16. B. Ahmad and B. S. Alghamdi, “Approximation of solutions of the nonlinear Duffing equation involving both integral and non-integral forcing terms with separated boundary conditions,” Computer Physics Communications, vol. 179, no. 6, pp. 409–416, 2008. View at: Publisher Site | Google Scholar
  17. B. Ahmad, “On the existence of T-periodic solutions for Duffing type integro-differential equations with p-Laplacian,” Lobachevskii Journal of Mathematics, vol. 29, no. 1, pp. 1–4, 2008. View at: Publisher Site | Google Scholar | MathSciNet
  18. S. Mesloub, “On a mixed nonlinear one point boundary value problem for an integrodifferential equation,” Boundary Value Problems, vol. 2008, Article ID 814947, 8 pages, 2008. View at: Publisher Site | Google Scholar | MathSciNet
  19. B. Ahmad and J. J. Nieto, “Existence results for nonlinear boundary value problems of fractional integrodifferential equations with integral boundary conditions,” Boundary Value Problems, vol. 2009, Article ID 708576, 11 pages, 2009. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  20. Y. K. Chang and J. J. Nieto, “Existence of solutions for impulsive neutral integrodifferential inclusions with nonlocal initial conditions via fractional operators,” Numerical Functional Analysis and Optimization, vol. 30, no. 3, pp. 227–244, 2009. View at: Google Scholar
  21. Y. Chen, J. J. Nieto, and D. O'Regan, “Anti-periodic solutions for fully nonlinear first-order differential equations,” Mathematical and Computer Modelling, vol. 46, no. 9-10, pp. 1183–1190, 2007. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  22. B. Liu, “An anti-periodic LaSalle oscillation theorem for a class of functional differential equations,” Journal of Computational and Applied Mathematics, vol. 223, no. 2, pp. 1081–1086, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  23. B. Ahmad and V. Otero-Espinar, “Existence of solutions for fractional differential inclusions with antiperiodic boundary conditions,” Boundary Value Problems, vol. 2009, Article ID 625347, 11 pages, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  24. B. Ahmad and J. J. Nieto, “Existence of solutions for anti-periodic boundary value problems involving fractional differential equations via Leray-Schauder degree theory,” to appear in Topological Methods in Nonlinear Analysis. View at: Google Scholar
  25. Y. Q. Chen, D. O'Regan, F. L. Wang, and S. L. Zhou, “Antiperiodic boundary value problems for finite dimensional differential systems,” Boundary Value Problems, vol. 2009, Article ID 541435, 11 pages, 2009. View at: Publisher Site | Google Scholar | MathSciNet
  26. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999. View at: MathSciNet
  27. R. Hilfer, Ed., Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000. View at: MathSciNet
  28. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier, Amsterdam, The Netherlands, 2006. View at: MathSciNet
  29. D. R. Smart, Fixed Point Theorems, Cambridge University Press, Cambridge, UK, 1980.

Copyright © 2009 Ahmed Alsaedi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

589 Views | 407 Downloads | 3 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.